Anastrozole side effects

  • 10 replies
  • 262 subscribers
  • 438 views

Hi sending good healing wishes to you all. Heartpulse

I have almost completed my cancer treatments. lumpectomy for grade 3 her 2 positive & removal of 2 lymph nodes which were clear, thank goodness. 12 rounds of chemotherapy, 5 lots of radiotherapy, 8 out of the 9 Herceptin injections, just 1 more to go in 2 weeks time. I have also started taking Anastrozole a month ago. Since taking Anastrozole my hands & finger are very sore & feel tight all of the time. I have suffered with a bit of neuropathy while on chemo & don’t know if this is a new side affect from the tablet or just an overall impact of everything my body has been through. 

Could somebody please let me know if they have suffered the same & if so have they found a way of easing the pain? Will initial side effects of Anastrozole lessen or get worse over time. I’ve been advised to be on these tablets for at least 5 years.                                           
                              
Many thanks                                               

Tilly 

  • Hi  

    I'm not taking anastrozole but noticed that your post hadn't had any replies yet. Responding to you will 'bump' it back to the top of the discussion list again.

    While you're waiting for replies, it would be great if you could put something about your diagnosis and treatment to date into your profile as it really helps others when replying to you and also when looking for someone on a similar pathway. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • Hi , I didn’t have chemo but I’m on Anastrazole , 2.5 months in .

    the first brand gave me aches and pains and stiff hands and feet . It’s a side effect as it strips your body of oestrogen . I’d already gone through menopause but never had this .

    I had just about restarted exercise and found that once I got moving , it was better .

    im on a new brand this month that doesn’t have the aches but vaginal side effects . 

    Perhaps give it a few more weeks and speak to your pharmacist about trying a new brand ? 

    somr ladies seem to do okay and others don’t . I have an underactive thyroid, so the lack of oestrogen definitely affrects me Cry

  • Hi  

    I took Anastrozole for 5 years and the coatings do make a HUGE difference.  I was on one brand from the hospital I went to for radiotherapy and then got another.  I was alright on both those.  Then I was given a new brand about 6 months in and OMG the difference - I felt like an old woman with my bones.

    I had heard about coatings having an impact, so I did some research.  Based on the 'cheap' anastrozole tablets that the doctors can prescribe easily, this is what I found:

    Brand Ingredients Ingredients Ingredients Ingredients Coatings Coatings Coatings
    Accord lactose monohydrate sodium starch glycolate povidone K30(E1201) magnesium stearate (E572) hypromellose (E464) titanium dioxide (E171) Magrogol 300
    AAH lactose monohydrate sodium starch glycolate povidone magnesium stearate  Hypromellose  titanium dioxide (E171) Macrogol 300
    Consilient Lactose monohydrate sodium starch glycolate (type A) Povidone (K31) (E1201) magnesium stearate (E572) hypromellose (E464) titanium dioxide (E171) macrogol 400
    Sun Pharma Lactose monohydrate sodium starch glycolate (type A) povidone K30 (E1201) magnesium stearate (E572) Opadry white (hypromellose 6CP (E464 titanium dioxide (E171)c macrogol 400

    The Consilient with the Magrogol 400 tablets were the ones that absolutely floored me!  I stopped taking them and as I had some Teva in a packet, went back to them, then tested the Consilient ones again - same thing happened, so I knew 100% what it was then.   I then asked my doctor to put Accord or Teva brand on my prescription slip and never had a problem after that.

    Worth trying different brands and seeing if it does make a difference for you.  I obviously appreciate that it doesn't help everyone.

    Kindest wishes, Lesley

    Community Champion Badge

  • I'm taking anastrozole to, and have have pins and needles in fingers and lips, but nothing as severe as pain or neuropathy though, when I talked to the cancer nurses, they said it would be the anastrazole and it was a common side effect and not to worry - they didn't proffer any solutions, as my symptoms were manageable. Have you spoken with your nursing team? Sounds horrible, all I can offer is my best wishes for it to get better quickly and  suggest you hassle your team.

  • I had been taking anastrozol for a year when I suddenly developed severe wrist pain in my left arm.  Had been recently prescribed 2 different brands of meds.  Oncologist gave me a 3 week break but didn’t make much difference but was switched to exemestane anyway.  My GP diagnosed de quervains syndrome and after a very painful 6 months I have had a cortisone injection which seems to be working at the moment.  Such a relief as I was considering stopping the medication totally.  Early days but will see how it goes.

  • Thank you for taking the time to reply, it has been most helpful. 
      
    Hope you are keeping well. 
    Heartpulse

    Xx

  • Weirdly my new prescription is for the original brand , No macrogol 400 ! 

  • Thank you Lesley for your response, it has been very interesting & most interesting. 

    Tilly Heartpulse

    xx

  • Hi Manda, 

    Thabk you for taking the time to message me back. I’m sorry you’re also having side affects. I haven’t spoken to the cancer nurse as yet as I have an appointment with the oncologist in next month & silently hoping the symptoms may settle by then. Looks like we are all suffering with some side affects, but still better than the consequences of not having the treatments. 

    Take care & wishing you all the best. Heartpulse
    xx

  • Thank you Minosa, 

    So pleased you are now pain free & not had to give up on your treatment. I am also thinking if this pain is down to the Anastrozol I may not be able to continue with it for the next 5 years, so am praying the pain is due to all drugs, chemo & radio having it’s toll & will eventually go. 

    Take care 

    Till Heartpulse Xx